Alert archive / Illinois / Wind Advisories in 2009

Wind Advisory 7, NWS Chicago, IL

May 15, 20097 counties in Illinois

NWS Chicago, IL issued this wind advisory at May 15, 2009, 12:38 PM CDT for 7 counties in Illinois. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 15, 2009, 12:38 PM CDT (17:38 UTC)
Expired
May 15, 2009, 2:42 PM CDT
In force
2 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, Ogle County, IL, Winnebago County, IL

The radar

The Chicago radar (KLOT), 77 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 151738
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 PM CDT FRI MAY 15 2009

...GUSTY WINDS THIS AFTERNOON...

.STRONG GUSTY SOUTHEAST WINDS TO 40 TO 45 MPH WILL DIMINISH BY MID
TO LATE AFTERNOON.

ILZ003-004-008-010-011-019-032-152100-
/O.NEW.KLOT.WI.Y.0007.090515T1738Z-090515T2100Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-LA SALLE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCKFORD...OREGON...DIXON...DEKALB...
OTTAWA...PONTIAC
1238 PM CDT FRI MAY 15 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SOUTHEAST WINDS OF 20 TO 35 MPH GUSTING TO 45 MPH WILL GRADUALLY
DIMINISH BY THE MID TO LATE AFTERNOON HOURS. THE STRONGEST GUSTS
WILL ONLY LAST FOR ABOUT A ONE HOUR TIME PERIOD BEFORE
DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 MPH...OR
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MARSILI
1 follow-up statement
000 
WWUS73 KLOT 151942
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
242 PM CDT FRI MAY 15 2009

...WINDS HAVE DIMINISHED...

.WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

ILZ003-004-008-010-011-019-032-152045-
/O.CAN.KLOT.WI.Y.0007.000000T0000Z-090515T2100Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-LA SALLE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCKFORD...OREGON...DIXON...DEKALB...
OTTAWA...PONTIAC
242 PM CDT FRI MAY 15 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA. THEREFORE...THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

MARSILI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at May 15, 11:24 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 15, 11:24 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 AM CDT FRI MAY 15 2009

.DISCUSSION...
1120 AM CDT

SEVERAL CLUSTERS OF SHOWERS AND EMBEDDED THUNDER CONTINUE TO
AFFECT NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS MORNING. THE
SURFACE WARM FRONT IS STILL WELL TO THE SOUTH ACROSS SOUTH CENTRAL
ILLINOIS. MAIN AREA OF INSTABILITY IS STILL SUPPRESSED WELL TO THE
SOUTH CLOSER TO THE THE LOW LEVEL WARM FRONT. SFC PRESSURE FALLS
HAVE BEEN STRENGTHENING ACROSS SOUTHEAST NEBRASKA INTO NORTHEAST
KANSAS AND EXPECTING THIS SURFACE WAVE TO TRACK INTO NORTH CENTRAL
ILLINOIS LATER THIS EVENING. AS LOW LEVEL HEIGHTS CONTINUE TO
FALL...EXPECTING LOW LEVEL JET TO STRENGTHEN AND MORE RAPIDLY
ACCELERATE WARM FRONT NORTHWARD LATE THIS AFTERNOON INTO EARLY
THIS EVENING. HAVE SOME CONCERN RUC/NAM MAY BE BRINGING WARM FRONT
NORTHWARD A LITTLE TOO FAST GIVEN CURRENT CONVECTION...BUT WILL
NEED TO BE WATCHED LATER THIS AFTERNOON. GREATEST THREAT OF SEVERE
WEATHER STILL APPEARS TO BE ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA WHERE INCREASING NEAR SFC BASED INSTABILITY IS
EXPECTED TO DEVELOP LATE THIS AFTERNOON EARLY THIS EVENING. SOME
BACKING OF LOW LEVEL FLOW AND ENHANCED LOW LEVEL SRH IS POSSIBLE
WITH THE WARM FRONT ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA
EARLY THIS EVENING...SO STILL HAVE SOME CONCERN FOR ISOLATED
TORNADIC ACTIVITY SOUTH OF INTERSTATE 80 THIS EVENING. ANOTHER
CONCERN TODAY IS POTENTIAL FOR FLASH FLOODING. AREAS ALONG AND
SOUTH OF INTERSTATE 80 CORRIDOR MAY PICK UP 1 TO 1.5 INCHES OF
RAIN THIS AFTERNOON FOLLOWED BY ARRIVAL OF COLD FRONT TONIGHT.
FRONTAL CONVERGENCE ALONG THIS COLD FRONT IS RATHER IMPRESSIVE AND
HEAVY RAIN CONCERN WILL PERSIST THROUGH TONIGHT. LOCALIZED AREAS
WILL LIKELY EXPERIENCE 3+ INCHES OF RAIN BEFORE EVENT IS OVER LATE
TONIGHT AND WILL MAINTAIN FLASH FLOOD WATCH HEADLINE THROUGH LATE
TONIGHT. UPDATED ZONES HAVE BEEN SENT.

MARSILI

&&

.PREV DISCUSSION...
343 AM CDT

MAIN FOCUS OF THE FORECAST THIS MORNING IS ON THE NEXT 24 HOURS AS
ANOTHER STRONG PACIFIC SHORTWAVE BARREL ITS WAY ACROSS THE
NORTHERN TIER OF STATES.

WARM FRONT CURRENTLY STRETCHES FROM NORTHERN KS EAST TO THE LOWER
OHIO VALLEY. STRONG LOW LEVEL JET ASSOCIATED THETA-E ADVECTION HAS
HELPED SUPPORT THE DEVELOPMENT OF SHOWERS/THUNDERSTORMS OVER
SOUTHERN IA AND NE KS. FIRST AREA OF CONVECTIVE DEVELOPMENT OVER
IA EARLIER THURSDAY EVENING HAS FORMED INTO A SMALL MCS WHICH HAS
BEEN TRACKING STEADILY EAST TOWARD THE CWA...HOWEVER A DRIER MORE
STABLE AIRMASS IS IN PLACE OVER N IL AND WOULD EXPECT
PRECIPITATION TO GENERALLY DECREASE IN COVERAGE AND INTENSITY AS
IT TRACKS INTO THE LESS FAVORABLE ENVIRONMENT OVER THE AREA.

NUMERICAL GUIDANCE IS IN GOOD AGREEMENT ON KEEPING STRONGEST
LOW LEVEL MOISTURE CONVERGENCE OVER NE KS INTO S IA AND N MO
THROUGH THIS MORNING INTO THE EARLY AFTERNOON. GIVEN THIS WOULD
EXPECT THE BREEDING GROUND FOR OUR PRECIPITATION TODAY TO REMAIN
IN THAT AREA WITH PRECIP SPILLING EASTWARD INTO CWA. WITH BETTER
MOISTURE AND INSTABILITY CONFINED TO AREAS WELL SOUTHWEST AND
SOUTH OF THE AREA...WOULD ALSO THINK THAT THE BETTER CHANCES FOR
HEAVY RAINFALL WOULD REMAIN SOUTHWEST OF THE CWA TODAY. HAVE
BACKED OFF TO JUST A CHC OF THUNDERSTORMS IN THE GRIDS TODAY GIVEN
THE ANTICIPATED WEAKER INSTABILITY AND WILL PUSH BACK THE START
TIME OF THE FFA A FEW HOURS WITH MORNING UPDATE TO FOLLOW
SHORTLY.

WARM FRONT IS EXPECTED TO BEGIN ACCELERATING NORTHWARD THIS
AFTERNOON AND EVENING AS UPPER TROUGH AMPLIFIES OVER THE NORTHERN
PLAINS. AS WARMER AND MORE HUMID AIRMASS SPREADS NORTH...THE
ATMOSPHERE SHOULD BEGIN TO DESTABILIZE MORE OVER OUR CWA THIS
EVENING. WITH ARRIVAL OF STRONGER SYNOPTIC SCALE FORCING AS WELL
AS MOISTURE AND INSTABILITY...POTENTIAL FOR MORE SIGNIFICANT
CONVECTION AND POSSIBLY LOCALLY HEAVY RAINFALL WILL INCREASE THIS
EVENING. GIVEN VERY STRONG DEEP AND PARTICULARLY LOW LEVEL SHEAR
PROFILES...CANNOT RULE OUT SEVERE WEATHER ALONG AND SOUTH OF THE
WARM FRONT WHERE CONVECTION WILL HAVE THE OPPORTUNITY TO BECOME
SURFACE BASED. PRECIPITATION DURING THE DAY TODAY SHOULD KEEP
LAPSE RATES FROM GETTING ALL THAT STEEP WHICH SHOULD ALSO SERVE TO
KEEP INSTABILITY MORE IN CHECK...WITH PRIMARY THREAT BEING LOCALLY
DAMAGING WINDS AND POSSIBLY A SHORT-LIVED TORNADO. TOUGH TO SAY
HOW FAR NORTH THE WARM FRONT WILL MAKE IT THIS EVENING...BUT WITH
SEVERE THREAT LIKELY TO BE CONFINED TO THE WARM SECTOR...IT WOULD
STAND TO REASON THAT THE HIGHEST SEVERE THREAT WILL RESIDE OVER
OUR SOUTHERN CWA WHERE POTENTIAL OF MAKING IT INTO THE WARM SECTOR
IS GREATEST.

STRONG COLD FRONT SWEEPS ACROSS THE CWA LATER TONIGHT SHUTTING OFF
PRECIP AND HERALDING THE ARRIVAL OF A MUCH COOLER AND DRIER
AIRMASS. EVEN THOUGH SUNSHINE IS LIKELY TO BECOME PRETTY PREVALENT
BY SATURDAY AFTERNOON...GUSTY NORTHWEST WINDS WILL ADD A BIT OF A
NIP TO THE AIR.

SURFACE HIGH PRESSURE WILL BEGIN BUILDING EASTWARD INTO THE MID
MISSISSIPPI VALLEY REGION SATURDAY NIGHT. AS IT APPROACHES THE
GRADIENT WILL QUICKLY SLACKEN OFF AND SURFACE WILL LIKELY
DECOUPLE. GIVEN THE CLEAR SKIES AND REASONABLY GOOD RADIATIONAL
COOLING SET UP...WORRIED THAT SOME AREAS COULD DIP INTO THE MID
30S BY SUNDAY MORNING WITH THE POTENTIAL FOR SOME FROST. HAVE
INTRODUCED FROST INTO THE GRIDS AND WILL HIGHLIGHT THE POTENTIAL
IN THE HWO THIS MORNING.

SURFACE HIGH SCOOTS EAST SUNDAY WITH A SLIGHT MODERATION IN TEMPS
EXPECTED AWAY FROM THE LAKE...WHERE HEALTHY LAKE BREEZE SHOULD PUT
A CAP ON TEMPS. GRADIENT SHOULD SUPPORT STRONGER SOUTHERLY FLOW
WITH QUICKLY INCREASING THICKNESSES BY MONDAY...BOTH OF WHICH WILL
SUPPORT A PRETTY DRAMATIC WARM UP TO NEAR 70F BY MONDAY AFTERNOON.
MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT ON BACK-DOORING A
FRONT THROUGH THE AREA BRINGING MUCH COOLER TEMPS FOR TUESDAY.
HAVE STARTED TO TREND HIGHS DOWN ON TUESDAY BUT IF FRONTAL TIMING
AND POSITIONING REMAINS CONSISTENT THEN HIGHS WILL LIKELY NEED TO
BE LOWERED MORE IN LATER FORECASTS.

IZZI

&&

.AVIATION...
622 AM CDT

1200 UTC TAFS...MAIN FOCUS OVER THE BEGINNING PORTION OF THE TAF
PERIOD RESIDES WITH THE OFF AND ON CHANCES FOR LIGHT RAIN AS THE
INITIAL BATCH OF RAIN MOVES INTO THE REGION. WITH A FAIRLY
SIGNIFICANT POCKET OF LOW LEVEL DRY AIR IN PLACE...EXPECT FOR IT
TO BE TOUGH FOR ANY OF THIS RAIN TO CAUSE ANY DROPS TO MVFR
CIGS/VIS ACROSS THE TERMINALS THIS MORNING. HOWEVER...THESE
SCATTERED SHOWERS ARE EXPECTED TO PERSIST OFF AND ON THIS MORNING
WHICH SHOULD BE ENOUGH TO WET THE RUNWAYS. LIGHT AND VARIABLE
WINDS ARE EXPECTED TO GO MORE SOUTHEAST AS THE GRADIENT PICKS UP
WITH LOW PRESSURE BUILDING ACROSS THE PLAINS.

CONFIDENCE IN THE FORECAST DWINDLES THIS AFTERNOON AS THE WARM
FRONT IS ANTICIPATED TO START MOVING BACK TO THE NORTH...BRINGING
THE MORE MOIST AND UNSTABLE AIR MASS ALONG WITH IT. WILL LIKELY
CONTINUE TO SEE THE OFF AND ON SHOWERS INTO THE AFTERNOON NORTH OF
THE FRONT...BUT IF THIS FRONT CAN MAKE IT NORTH OF THE TAF SITES
THERE WILL BE A BETTER CHANCE FOR STORMS TO AFFECT THESE LOCALES.
HAVENT HIT THE FORECAST TOO HARD AT THIS POINT BUT BEST CURRENT
TIMING APPEARS TO BE THIS EVENING OUT AHEAD OF THE COLD FRONT THAT
COMES BARRELING THROUGH HERE OVERNIGHT. OUR BEST CHANCES FOR ANY
MVFR/IFR CIGS/VIS WILL COME ALONG WITH THE STORMS AS WELL WITH THE
LOW CIGS LIKELY PERSISTING OVERNIGHT INTO EARLY SATURDAY MORNING.
WINDS WILL COME AROUND FROM THE SOUTHEAST TO THE WEST/NORTHWEST
BEHIND THE FRONT AND BECOME MUCH GUSTIER UP TO AROUND 25KTS.

EXPECT VFR CONDITIONS THROUGH THE MORNING WITH MVFR TO IFR
CONDITIONS POSSIBLE TONIGHT.

HALBACH

&&

.MARINE...
159 AM CDT

WEAK SOUTHEASTERLY WINDS ACROSS THE LAKE WILL GRADUALLY PICK UP
TODAY AS A LOW PRESSURE SYSTEM DEEPENS ACROSS THE NORTHERN PLAINS
AND MOVES NORTHEAST INTO CANADA WHILE DRAGGING A COLD FRONT ALONG
WITH IT. AS THIS FRONT PASSES OFF TO THE EAST...COLDER AIR WILL
RUSH IN BEHIND IT WHICH WILL HELP TO BRING WEST TO NORTHWEST WINDS
UP TO AROUND 30KTS ACROSS THE LAKE. WITH LAND TEMPERATURES QUICKLY
RISING ABOVE THE LAKE WATER TEMPS...WILL LIKELY SEE A SHALLOW
STABLE MARINE LAYER FORM DESPITE BEING IN A COLD AIR ADVECTION
REGIME. WINDS WILL DIMINISH ON SUNDAY AS A RIDGE OF HIGH PRESSURE
MOVES INTO THE REGION.

HALBACH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 4 AM SATURDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4
     AM SATURDAY.

LM...NONE.
&&
Hazardous weather outlook, May 15, 11:09 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1109 AM CDT FRI MAY 15 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
161615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1109 AM CDT FRI MAY 15 2009 /1209 PM EDT FRI MAY 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
  THUNDERSTORMS...SOME MAY PRODUCE:
  HAIL TO THE SIZE OF QUARTERS.
  HEAVY RAIN.
  DAMAGING WINDS IN EXCESS OF 60 MPH.
  AND POSSIBLY A TORNADO.

  AREAS AFFECTED AND TIMING:

  WIDESPREAD SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL CONTINUE
  ACROSS THE NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS
  AFTERNOON. THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS WILL BE
  LATE THIS AFTERNOON INTO THIS EVENING INTO THE EARLY PORTIONS OF
  THE OVERNIGHT HOURS. THE THREAT FOR HEAVY RAINFALL WILL PERSIST
  FROM THIS AFTERNOON THROUGH AFTER MIDNIGHT.

  DISCUSSION:

  WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST
  THROUGH THE AFTERNOON AS A WARM FRONT OVER SOUTHERN ILLINOIS
  LIFTS SLOWLY NORTHWARD. INITIALLY...INSTABILITY OVER THE REGION
  IS FORECAST TO BE WEAK AND THUS ONLY SCATTERED
  THUNDERSTORMS...WITH LITTLE OR NO THREAT OF SEVERE WEATHER...ARE
  EXPECTED THROUGH MID AFTERNOON.

  BY LATE AFTERNOON OR THIS EVENING...THE WARM FRONT IS EXPECTED
  TO MOVE INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA WITH A
  WARMER...MORE HUMID...AND UNSTABLE AIRMASS SPREADING NORTH AS
  WELL. AS THIS OCCURS...THE THREAT OF HEAVY RAINFALL...LOCALIZED
  FLASH FLOODING...AND SEVERE THUNDERSTORMS WILL INCREASE. THE
  PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS THAT DO AFFECT THE
  REGION TONIGHT WILL BE DAMAGING WINDS...THOUGH AN ISOLATED
  TORNADO CANNOT BE RULED OUT GIVEN THE VERY STRONG WIND FIELDS
  ABOVE THE GROUND. THE GREATEST THREAT OF SEVERE THUNDERSTORMS
  WILL BE SOUTH OF INTERSTATE 80...WHERE THE CHANCES ARE HIGHER
  THAT THE WARM...MOIST...AND UNSTABLE AIRMASS WILL SPREAD
  NORTHWARD INTO THIS EVENING.

  FINALLY...PORTIONS OF THE KANKAKEE...VERMILLION...AND ILLINOIS
  RIVERS WILL REMAIN FLOODED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THERE IS A CHANCE FOR SOME FROST LATE SATURDAY NIGHT AND EARLY
  SUNDAY MORNING...ESPECIALLY OVER THE NORTHERN AND WESTERN
  CHICAGO SUBURBS WEST INTO NORTH CENTRAL ILLINOIS.

  PORTIONS OF THE ILLINOIS...VERMILION...AND KANKAKEE RIVERS WILL
  REMAIN IN FLOOD. ADDITIONAL RIVER FLOODING IS POSSIBLE ON SOME
  OTHER MAIN STEM RIVERS IF HEAVY RAINFALL MATERIALIZES AS
  FORECAST TODAY INTO TONIGHT.

  THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY
  OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-161615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1109 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF A THUNDERSTORM TODAY...WITH THUNDERSTORMS
LIKELY TONIGHT. SOME OF THE STORMS MAY PRODUCE WINDS IN EXCESS OF
35 KNOTS TONIGHT.

ALSO...OUTSIDE OF ANY THUNDERSTORMS...HAZARDOUS WINDS FOR SMALL
CRAFT ARE LIKELY TO DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED SATURDAY.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY
OF NEXT WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1109 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF A THUNDERSTORM TODAY...WITH THUNDERSTORMS
LIKELY TONIGHT. THE STRONGEST STORMS TONIGHT MAY PRODUCE WINDS
OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY
OF NEXT WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:17 PM CDTRiver Flood WarningLOTGrundy3 days
May 15, 8:54 AM CDTRiver Flood WatchLOTWinnebago13 hr
May 15, 9:08 AM CDTRiver Flood AdvisoryLOTBoone13 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTKankakee46 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTKane, Kendall17 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTLaSalle22 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTIroquois5 days
May 15, 2:48 PM CDTAreal Flood AdvisoryLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 8 more57 days
May 15, 3:14 PM CDTRiver Flood WarningLOTLivingston18 hr
May 15, 3:34 PM CDTSmall Craft AdvisoryLOT12 hr
May 15, 5:46 PM CDTFlash Flood WarningLOTCook, DuPage, Ford, Grundy, Iroquois, Kankakee and 4 more6 hr
May 15, 6:09 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois66 min

Nearby

Wind Advisories in Illinois, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.